Alert archive / Ohio / Heat Advisories in 2011

Heat Advisory 2, NWS Charleston, WV

July 18, 20114 counties in Kentucky; 6 counties in West Virginia; 9 counties in Ohio

NWS Charleston, WV issued this heat advisory at Jul 18, 2011, 3:06 PM EDT for 4 counties in Kentucky; 6 counties in West Virginia; 9 counties in Ohio. It took effect at Jul 19, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2011, 3:06 PM EDT (19:06 UTC)
In effect from
Jul 19, 2011, 12:00 PM EDT
Expired
Jul 19, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS71 KRLX 181906
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT MON JUL 18 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-190315-
/O.NEW.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE
306 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY. 

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$
5 follow-up statements
910 
WWUS71 KRLX 190127
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EDT MON JUL 18 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-190930-
/O.CON.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...
HURRICANE
927 PM EDT MON JUL 18 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
TUESDAY...

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 
  DEGREES.

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

TRM
302 
WWUS71 KRLX 190829
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
429 AM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-191630-
/O.CON.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...
HURRICANE
429 AM EDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 
  DEGREES. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
576 
WWUS71 KRLX 191707
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
107 PM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200000-
/O.CON.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE
107 PM EDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 
  DEGREES. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
029 
WWUS71 KRLX 191846
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200300-
/O.NEW.KRLX.HT.Y.0003.110720T1600Z-110721T0000Z/
/O.CON.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE
246 PM EDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. 

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 
  DEGREES. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$
667 
WWUS71 KRLX 192359
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200800-
/O.EXP.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/
/O.CON.KRLX.HT.Y.0003.110720T1600Z-110721T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...
HURRICANE
759 PM EDT TUE JUL 19 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

* TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 
  DEGREES. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

TRM

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 18, 1:57 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 18, 1:57 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT MON JUL 18 2011

.SYNOPSIS...
DISTURBANCES IN WEAK NORTHWEST FLOW ALOFT THROUGH TUESDAY. UPPER LEVEL
HIGH BRINGS HEAT BY MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HI RES MODELS HAVE TAIL END OF MCV THAT GENERATED CONVECTION ACROSS
THE GREAT LAKES OVERNIGHT DROPPING DOWN INTO OUR NORTHERN ZONES
LATER THIS AFTERNOON. MORNING CLOUDS BEGINNING TO BREAK. SURFACE
BOUNDARY ASSOCIATED WITH THIS UPPER FEATURE AND AFTERNOON HEATING SHOULD
HELP DEVELOP AN ORGANIZED BAND OF CONVECTION ACROSS SOUTHEAST OHIO
AND NORTHWESTERN WV BY 20Z. THIS WILL TEND TO DROP SOUTH...BUT
WEAKEN BY EARLY EVENING AS WE LOSE THE HEATING. WILL RAISE POPS TO
LIKELY IN NORTHWEST LATER THIS AFTERNOON. WILL LEAVE TEMPS UP NORTH
ON THE LOWER SIDE DUE TO EXPECTED CONVECTION. WILL KEEP POPS AS IS
REMAINDER OVERNIGHT WITH POSSIBILITY OF MCS CURRENTLY OVER WESTERN
GREAT LAKES.

PREVIOUS DISCUSSION...
THE HIGH PRESSURE REMAINS IN CONTROL TODAY...WITH AFTERNOON TEMPERATURES
CLIMBING INTO THE UPPER 80S ACROSS THE LOWLANDS.

DIURNAL HEATING AND PLENTY OF LOW LEVEL MOISTURE COULD TRIGGER
CONVECTIVE INITIATION ACROSS SOUTHEAST OH...NORTHEAST KY AND EXTREME
SOUTHERN WV THIS AFTERNOON. ADJUSTED LOW POPS ACCORDINGLY.

MODEL CONSENSUS SUGGESTS GOOD CONFIDENCE BRINGING CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN SECTIONS...SPREADING
SOUTH INTO CENTRAL WV AND SOUTHEAST OH LATE TONIGHT. SOME STORMS
COULD PRODUCE HEAVY RAIN...AND STRONG GUSTY WINDS. THESE POPS WILL
LIKELY BE INCREASED TO CATEGORICAL TODAY.

WENT CLOSER TO THE BIAS CORRECTED MOSGUIDE FOR HIGHS TODAY...AND A
BLEND OF HPCGUIDE AND BIAS CORRECTED CONSENSUS RAW FOR LOWS TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
OF INTEREST IN THE SHORT TERM FORECAST IS THE BEHAVIOR OF THE STRONG
UPPER LEVEL HIGH THAT WILL BE PROVIDING THE BACKBONE FOR THE HEAT
IN THE COMING WEEK. AFTER PEAKING AT NEARLY 600DKM ON MONDAY...THE
500MB HIGH WILL LOSE A BIT OF ITS STRENGTH AS IT SLOWLY DRIFTS
EASTWARD FROM THE CENTRAL PLAINS TO THE MID MISSISSIPPI VALLEY. THIS
WILL KEEP THE MID WEEK MAX TEMPERATURES FROM RUNNING AWAY...BUT
STILL REMAINING HOT.

AFTER THE SHORT WAVE TROUGH AXIS EXITS MONDAY NIGHT...A FEW SHOWERS
AND THUNDERSTORMS COULD LINGER BEHIND. NORTHWEST FLOW PERSISTS...AND
KEEPS THE CHANCES FOR CONVECTION GOING THROUGH TUESDAY. HOWEVER...AS
THE CENTER OF THE RIDGE SHIFTS TO THE EAST AS MENTIONED...THE
NORTHWEST FLOW WILL BECOME LESS INFLUENTIAL...WITH THE LOW CHANCES
FOR CONVECTION ALL BUT DISAPPEARING INTO THURSDAY AFTERNOON.

WITH THE NEW RLX CRITERIA FOR HEAT ADVISORIES...WILL NEED TO WATCH
WEDNESDAY AND THURSDAY FOR HEAT INDEX VALUES OVER 100. DEWPOINTS IN
THE LOW 70S WILL ASSIST IN GETTING HEAT INDEX VALUES CLOSE TO THE
NEW CRITERIA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
WEAK WESTERLY FLOW PREVAILS THROUGH THE PERIOD AS 5H RIDGE
GRADUALLY BUILDS OVER THE SOUTHEASTERN UNITED STATES. SINCE MODELS
DIFFER SLIGHTLY IN THIS WEAK FLOW REGIME...ESPECIALLY IN HANDLING
WEAKER DISTURBANCES RIPPLING THROUGH MEAN FLOW. FOR POPS...KEPT
MAINLY DIURNAL TREND OF CONVECTIVE DEVELOPMENT...AS AFTERNOON
DESTABILIZATION WILL BE THE MAIN FORCING MECHANISM FOR ANY SHOWER
DEVELOPMENT OVER ANY POSSIBLE IMPULSES THAT MAY BE MOVING THOUGH
MEAN FLOW. FOR TEMPS..TRIMMED A FEW A DEGREES OFF HPC GRIDS MAX
TEMPS...OTHERWISE NO CHANGES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...
MAINLY VFR SCT-BKN CU FIELD BY 20Z...AND GENERALLY VFR OUTSIDE
CONVECTION THIS AFTERNOON. HEATING...MOISTURE...AND SURFACE
BOUNDARY WILL TRIGGER CONVECTION THIS AFTERNOON ACROSS SOUTHEAST
OH...AND NORTHWEST WEST VIRGINIA...ESPECIALLY AFFECTING PKB AND
CKB.

MODELS ARE IN AGREEMENT OF AN MCS TONIGHT. KEYING IN ON LOWER MICH
CONVECTION AT TIME...ORGANIZING AND DROPPING SOUTH...AND ROLLING IT
THRU THE CWA OVERNIGHT. AFTER 03Z...BECOMING MVFR CEILINGS IN
GENERAL...THEN A PERIOD OF ORGANIZED CONVECTION FROM NORTH TO
SOUTH...GENERALLY BETWEEN 05Z AND 11Z. MAY BE LOCALIZED IFR FOG IN
THOSE AREA THAT HAVE CLOUD BREAKS AFTER THE RAIN LATE TONIGHT.

AFTER 12Z...GENERALLY MVFR CEILINGS WITH SCATTERED SHOWERS AND AN
ISOLATED THUNDERSTORM.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR CEILINGS AND
CONVECTION NOT CERTAIN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  L    M    M    M    H    H    H    H    H    M    M    M
EKN CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z TUESDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...JMV
SHORT TERM...26
LONG TERM...KMC
AVIATION...JMV
Hazardous weather outlook, Jul 18, 3:54 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
354 AM EDT MON JUL 18 2011

WVZ008>010-016>020-027>032-036>040-046-047-190800-
JACKSON-WOOD-PLEASANTS-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
354 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES FOR THE LOWLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ011-190800-
PERRY-MORGAN-ATHENS-WASHINGTON-TYLER-
354 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES FOR THE LOWLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>007-013>015-024>026-
033>035-190800-
GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
MCDOWELL-WYOMING-RALEIGH-
354 AM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE
HEAT ADVISORIES FOR THE LOWLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:30 PM EDTSpecial Weather StatementRLXPerry45 min
Jul 18, 5:09 PM EDTSpecial Weather StatementRLXMorgan, Perry51 min
Jul 18, 5:46 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry, Washington44 min
Jul 18, 6:06 PM EDTSpecial Weather StatementRLXPerry24 min
Jul 18, 6:48 PM EDTSpecial Weather StatementRLXVinton27 min
Jul 18, 7:21 PM EDTSpecial Weather StatementRLXVinton24 min
Jul 18, 7:43 PM EDTSpecial Weather StatementRLXVinton32 min
Jul 18, 7:58 PM EDTFlash Flood WarningRLXVinton3 hr

Nearby

Heat Advisories in Ohio, 2011Heat Advisories in West Virginia, 2011Heat Advisories in Kentucky, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.